Alert archive / Mississippi / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 177, NWS Jackson, MS

April 3, 2017Copiah County, Franklin County, Lincoln County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Apr 3, 2017, 12:42 AM CDT for Copiah County, Franklin County, Lincoln County, Mississippi. It was in force for 48 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 3, 2017, 12:42 AM CDT (05:42 UTC)
Expired
Apr 3, 2017, 1:30 AM CDT
In force
48 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Copiah County, MS, Franklin County, MS, Lincoln County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 99 km from the middle of the area, began a volume at 05:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 3, 12:57 AM CDTTORNADO12 W Brookhaven, MSTHIS TORNADO WAS RATED EF-1 WITH PEAK WINDS OF 110 MPH, A PATH LENGTH OF 17.5 MILES, AND A MAX WIDTH OF 0.6 MILES. IT SNAPPED AND UPROOTED NUMEROUS LARGE TREES AND POWER POLES AND CAUSED MINOR TO MODERATE DAMAGE TO NUMEROUS HOMES. THE DURATION OF THE TORNADO E
Apr 3, 1:10 AM CDTTSTM WND DMG9 Wnw Bogue Chitto, MS70 MPH STRAIGHT-LINE WIND GUSTS SPORADICALLY DOWNED LARGE TREES ALONG WEST LINCOLN DR BETWEEN RAMAH TRAIL AND GUM GROVE RD.
Apr 3, 1:19 AM CDTTSTM WND DMG1 S Hazlehurst, MSTREES DOWN.
Apr 3, 1:25 AM CDTTSTM WND DMGBrookhaven, MSTREES DOWN AROUND THE COUNTY AND WITHIN THE CITY OF BROOKHAVEN. 2 TREES WERE ALSO DOWN ON HOMES ALONG WEST LINCOLN DRIVE AND DUNN RATLIFF ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 28 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 2, 4:52 PM CDTTornado WatchSPC9 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 5.7 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2017-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2436 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2017-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 298 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2436 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
480 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
298 m²/s²
0-3 km storm-relative helicity
333 m²/s²
Significant tornado parameter
4.6
Supercell composite
19.5

Open this sounding in Storm Lab

The text

As transmitted.

547 
WUUS54 KJAN 030542
SVRJAN
MSC029-037-085-030630-
/O.NEW.KJAN.SV.W.0177.170403T0542Z-170403T0630Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jackson MS
1242 AM CDT MON APR 3 2017

The National Weather Service in Jackson has issued a

* Severe Thunderstorm Warning for...
  Lincoln County in south central Mississippi...
  Eastern Franklin County in southwestern Mississippi...
  Southern Copiah County in central Mississippi...

* Until 130 AM CDT

* At 1241 AM CDT, severe thunderstorms were located along a line
  extending from Pleasant Hill to near New Hope to near Bude to 7
  miles southwest of Little Springs, moving east at 50 mph.

  HAZARD...60 mph wind gusts and penny size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Severe thunderstorms will be near,
  Pleasant Hill around 1245 AM CDT. 
  Allen, Mccall Creek, Little Springs and Caseyville around 1250 AM 
  CDT. 
  West Lincoln around 1255 AM CDT. 
  Center Point, Vaughn, Loyd Star and Glancy around 100 AM CDT. 
  Brookhaven, Hazlehurst, Wesson and Martinsville around 105 AM CDT. 
  Enterprise and Bogue Chitto around 110 AM CDT. 
  East Lincoln around 115 AM CDT. 
  Ruth around 120 AM CDT. 

Other locations impacted by these severe thunderstorms include
Beauregard.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

A tornado watch remains in effect until 200 AM CDT for central, south
central and southwestern Mississippi.

LAT...LON 3135 9089 3149 9080 3161 9078 3161 9074
      3178 9074 3190 9025 3172 9024 3135 9024
TIME...MOT...LOC 0541Z 263DEG 43KT 3173 9076 3156 9080 3149 9079 3136
9085

HAIL...0.75IN
WIND...60MPH
 
$$

GRG
1 follow-up statement
183 
WWUS54 KJAN 030609
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
109 AM CDT MON APR 3 2017

MSC029-037-085-030630-
/O.CON.KJAN.SV.W.0177.000000T0000Z-170403T0630Z/
Lincoln MS-Franklin MS-Copiah MS-
109 AM CDT MON APR 3 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CDT
FOR LINCOLN...EASTERN FRANKLIN AND SOUTHERN COPIAH COUNTIES...

At 109 AM CDT, severe thunderstorms were located along a line
extending from Glancy to near Loyd Star to near Vaughn to near Center
Point, moving northeast at 45 mph.

HAZARD...60 mph wind gusts and penny size hail. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

These severe storms will be near...
  Hazlehurst, Martinsville and Glancy around 115 AM CDT. 
  Brookhaven and Wesson around 120 AM CDT. 
  Bogue Chitto around 125 AM CDT. 
  Enterprise and East Lincoln around 130 AM CDT. 

Other locations impacted by these severe thunderstorms include
Beauregard.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

A tornado watch remains in effect until 200 AM CDT for central, south
central and southwestern Mississippi.

LAT...LON 3135 9085 3146 9074 3158 9070 3181 9060
      3190 9025 3172 9024 3135 9024
TIME...MOT...LOC 0609Z 246DEG 40KT 3180 9049 3165 9053 3156 9054 3142
9066

HAIL...0.75IN
WIND...60MPH
 
$$

GRG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 9:31 PM CDT, 3 hours 11 minutes earlier.

Area forecast discussion, Apr 2, 9:31 PM CDT, 3 hours 11 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
931 PM CDT Sun Apr 2 2017

...SEVERE WEATHER EXPECTED LATE THIS AFTERNOON INTO MONDAY...

.UPDATE...
Updated for evening discussion.

&&

.DISCUSSION...

MCS was moving through the central portions of the CWA which was
bringing some heavy rainfall rates and some severe weather. Some
of those rates were around 2-3+ inches per hour. So have made
some adjustments to pops and will expand the FFA to the east some
taking the heavy rainfall rates in mind. Otherwise made slight
adjustments to overnight lows. The MCS should depart the region by
7 am./17/

Prior discussion below:

showed an Intense Storm System approaching from the Southern
Plains region. Strong to Severe convection was taken place across
the ArkLaTex into our western areas. A solid line of Severe Storms
extended across Western Louisiana. A surge of low level moisture,
instability, and strong shear was moving in from the southwest.
Upstream dewpoints in the upper 60s to lower 70s was observed
across the central and southern Louisiana which was associated
with a northward moving warm frontal boundary.

For tonight into early Monday the combination of moist dewpoints,
strong lapse rates, strong deep layer shear, and good instability
will provide severe weather across the ArkLaMiss for this afternoon
through early Monday. Cam models shows that an MCS will cross the
region overnight with discrete supercells developing ahead of it
with good tornado potential. SPC has a high risk of severe across
our far western parishes, along with a moderate risk for most of our
central sections with an enhanced risk in the north and east. The
primary risks will be damaging winds, tornadoes with a few strong
tornadoes, some flash flooding, and quarter to golfball sized hail.
Cam models moves the MCS out of our eastern counties by midmorning
Monday. Convection will continue through the day Monday and will end
by Monday night. Cam models also shows that we will get training of
cells as mesoscale processes comes into the play as some boundaries
get hung up during the night. Rainfall amounts will be around three
to five inches with locally higher amounts possible.

As far as temperatures are concern lows will be in the 60s and highs
on Monday will be in the middle 70s to the lower 80s./17/

Monday night through Sunday: By Monday evening the closed low and
mid level trough axis will shift farther northeast of our region
leaving zonal flow across our region. This will be brief though as
our winds aloft will begin backing to the southwest by morning
ahead of another closed low dropping over the southern plains. WAA
will gradually increase Tuesday and Tuesday night as this system
deepens and shifts east to the mid Mississippi valley by Wednesday
morning. Dry weather and warmer than normal temperatures will last
into Tuesday evening but rain chances will return after midnight
Tuesday night as a weak warm front lifts north through the area.
A cold front associated with the large low pressure system will
swing through our CWA Wednesday morning. Dry weather with a cooler
and drier airmass will be over the CWA by evening. The closed low
will slowly lift northeast Wednesday night but a large upper level
trough will linger through Thursday before shifting east Friday.
As a result dry weather and more seasonal temperatures will
continue through the end of the week. High pressure surface and
aloft will strengthen over the region Friday night through
Saturday before shifting east Sunday. This will lead to a warming
trend during the weekend. /22/

&&

.AVIATION...
00Z TAF discussion: Convection, associated with a strong storm
system approaching from the west, will continue to impede upon
the area overnight from west to east. Some of that convection
could be severe, with severe storms possible across the remainder
of the area through the overnight hours tonight into Monday
morning as the storm system pushes east through the region.
Damaging wind gusts, large hail, and tornadoes will be possible
with severe storms from this evening into Monday morning. Winds
today will become more south southeasterly between 15-20 knots,
with higher gusts, for tonight. /17/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       66  80  57  84 /  79  24   4   3
Meridian      66  81  56  84 /  76  42   6   3
Vicksburg     64  79  57  84 /  71  18   3   3
Hattiesburg   69  84  57  86 /  75  42   3   2
Natchez       65  79  58  83 /  75  20   2   2
Greenville    63  77  56  82 /  64  14   3   3
Greenwood     63  77  56  83 /  81  20   4   3

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Flash Flood Watch until 9 AM CDT Monday for MSZ040>044-047>050-
     053>056-059>065-072>074.

LA...Flash Flood Watch until 9 AM CDT Monday for LAZ007>009-015-016-
     023>026.

AR...None.

&&

17
Hazardous weather outlook, Apr 2, 9:45 PM CDT, 2 hours 57 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Jackson MS
945 PM CDT Sun Apr 2 2017

ARZ074-075-LAZ007-MSZ034-035-040245-
Ashley-Chicot-Morehouse-Washington-Humphreys-
945 PM CDT Sun Apr 2 2017

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, and northwest
Mississippi.

.DAY ONE...The rest of Tonight and Monday

FLOODING
THREAT...Elevated
TIMING...remainder of tonight

Additional rainfall of one to two inches through the remainder of
the night will likely lead some isolated flooding issues.

(www.weather.gov/images/jan/graphicast/image3.png)

.DAYS TWO THROUGH SEVEN...Monday night through Saturday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Saturday.

MSZ018-019-025-040245-
Bolivar-Sunflower-Leflore-
945 PM CDT Sun Apr 2 2017

This hazardous weather outlook is for portions of north central
Mississippi, and northwest Mississippi.

.DAY ONE...The rest of Tonight and Monday

FLOODING
THREAT...Limited
TIMING...remainder of tonight

Additional rainfall of around one inch through the remainder of
the night may lead to one or two isolated flooding issues.

(www.weather.gov/images/jan/graphicast/image3.png)

.DAYS TWO THROUGH SEVEN...Monday night through Saturday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Saturday.

MSZ026>033-040245-
Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha-
945 PM CDT Sun Apr 2 2017

This hazardous weather outlook is for portions of central
Mississippi, north central Mississippi, and northeast
Mississippi.

.DAY ONE...The rest of Tonight and Monday

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...remainder of tonight

FLOODING
THREAT...Limited
TIMING...remainder of tonight

Severe thunderstorms will be possible through the remainder of the
night. The main risks will be damaging winds, and hail, but a
tornado cannot be ruled out.

(www.weather.gov/images/jan/graphicast/image2.png)
(www.weather.gov/images/jan/graphicast/image3.png)

.DAYS TWO THROUGH SEVEN...Monday night through Saturday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region the rest
of tonight.

LAZ008-009-015-MSZ040-040245-
West Carroll-East Carroll-Richland-Issaquena-
945 PM CDT Sun Apr 2 2017

This hazardous weather outlook is for portions of northeast
Louisiana, and west central Mississippi.

.DAY ONE...The rest of Tonight and Monday

FLOODING
THREAT...Significant
TIMING...remainder of tonight

Torrential rain associated with thunderstorms through tonight
will likely cause flooding issues with total rainfall amounts
ranging from 4 to 6 inches anticipated and locally higher amounts
are not out of the question.

(www.weather.gov/images/jan/graphicast/image3.png)

.DAYS TWO THROUGH SEVEN...Monday night through Saturday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Saturday.

MSZ036-040245-
Holmes-
945 PM CDT Sun Apr 2 2017

This hazardous weather outlook is for portions of central
Mississippi.

.DAY ONE...The rest of Tonight and Monday

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...remainder of tonight

FLOODING
THREAT...Elevated
TIMING...remainder of tonight

Severe thunderstorms will be possible through the remainder of the
night. The main risks will be damaging winds, and hail, but a
tornado cannot be ruled out.

Torrential rain associated with thunderstorms through tonight
will likely cause at least isolated flooding issues with total
rainfall amounts ranging from 3 to 5 inches anticipated and
locally higher amounts are not out of the question.

(www.weather.gov/images/jan/graphicast/image2.png)
(www.weather.gov/images/jan/graphicast/image3.png)

.DAYS TWO THROUGH SEVEN...Monday night through Saturday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region the rest
of tonight.

LAZ025-MSZ042-047-040245-
Tensas-Yazoo-Warren-
945 PM CDT Sun Apr 2 2017

This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, and west central Mississippi.

.DAY ONE...The rest of Tonight and Monday

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...remainder of tonight

FLOODING
THREAT...Significant
TIMING...remainder of tonight

Severe thunderstorms will be possible through the remainder of the
night. The main risks will be damaging winds, and hail, but a
tornado cannot be ruled out.

Torrential rain associated with thunderstorms through tonight
will likely cause flooding issues with total rainfall amounts
ranging from 4 to 6 inches anticipated and locally higher amounts
are not out of the question.

(www.weather.gov/images/jan/graphicast/image2.png)
(www.weather.gov/images/jan/graphicast/image3.png)

.DAYS TWO THROUGH SEVEN...Monday night through Saturday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region the rest
of tonight.

LAZ016-023-MSZ041-040245-
Madison LA-Franklin LA-Sharkey-
945 PM CDT Sun Apr 2 2017

This hazardous weather outlook is for portions of northeast
Louisiana, and west central Mississippi.

.DAY ONE...The rest of Tonight and Monday

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...remainder of tonight

FLOODING
THREAT...Significant
TIMING...remainder of tonight

An isolated severe thunderstorms will be possible through the
remainder of the night. The main risks will be damaging winds and
hail.

Torrential rain associated with thunderstorms through tonight
will likely cause flooding issues with total rainfall amounts
ranging from 4 to 6 inches anticipated and locally higher amounts
are not out of the question.

(www.weather.gov/images/jan/graphicast/image2.png)
(www.weather.gov/images/jan/graphicast/image3.png)

.DAYS TWO THROUGH SEVEN...Monday night through Saturday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region the rest
of tonight.

MSZ037>039-045-046-051-052-056>058-063>066-072>074-040245-
Attala-Winston-Noxubee-Neshoba-Kemper-Newton-Lauderdale-Smith-
Jasper-Clarke-Lawrence-Jefferson Davis-Covington-Jones-Marion-
Lamar-Forrest-
945 PM CDT Sun Apr 2 2017

This hazardous weather outlook is for portions of central
Mississippi, east central Mississippi, south central Mississippi,
and southeast Mississippi.

.DAY ONE...The rest of Tonight and Monday

SEVERE THUNDERSTORMS
THREAT...Enhanced
TIMING...remainder of tonight

FLOODING
THREAT...Elevated
TIMING...remainder of tonight

Severe thunderstorms will are likely through the remainder of the
night. The main risks will be damaging winds, and hail, and
tornadoes. A strong tornado still cannot be ruled out across
portions of southeastern Mississippi.

Torrential rain associated with thunderstorms through tonight
will likely cause flooding issues with total rainfall amounts
ranging from 3 to 5 inches anticipated and locally higher amounts
are not out of the question.

(www.weather.gov/images/jan/graphicast/image2.png)
(www.weather.gov/images/jan/graphicast/image3.png)

.DAYS TWO THROUGH SEVEN...Monday night through Saturday

Isolated severe thunderstorms are possible for portions of
central Mississippi, portions of south central Mississippi,
east central Mississippi, and portions of southeast
Mississippi on Tuesday night.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region the rest
of tonight and Tuesday night.

LAZ024-026-MSZ043-044-048>050-053>055-059>062-040245-
Catahoula-Concordia-Madison MS-Leake-Hinds-Rankin-Scott-Claiborne-
Copiah-Simpson-Jefferson-Adams-Franklin MS-Lincoln-
945 PM CDT Sun Apr 2 2017

This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, south central Mississippi, and
southwest Mississippi.

.DAY ONE...The rest of Tonight and Monday

SEVERE THUNDERSTORMS
THREAT...Enhanced
TIMING...remainder of tonight

FLOODING
THREAT...Significant
TIMING...remainder of tonight

Severe thunderstorms will are likely through the remainder of the
night. The main risks will be damaging winds, and hail, and
tornadoes. A strong tornado still cannot be ruled out across
portions of south-central Mississippi.

Torrential rain associated with thunderstorms through tonight
will likely cause flooding issues with total rainfall amounts
ranging from 4 to 6 inches anticipated and locally higher amounts
are not out of the question.

(www.weather.gov/images/jan/graphicast/image2.png)
(www.weather.gov/images/jan/graphicast/image3.png)

.DAYS TWO THROUGH SEVEN...Monday night through Saturday

Isolated severe thunderstorms are possible for portions of
central Mississippi, portions of south central Mississippi,
east central Mississippi, and portions of southeast
Mississippi on Tuesday night.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region the rest
of tonight and Tuesday night.

50

&&

...HAZARD LEGEND...

*FLOODING*
Extreme...Confident in significant flooding.
Significant...Significant flooding possible.
Elevated...Confident in flooding.
Limited...Flooding possible.

*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms are expected.
Moderate...Severe storms expected with significant
 severe weather possible.
Enhanced...Severe storms expected.
Slight...Severe storms possible.
Marginal...Isolated severe storms possible.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   www.weather.gov/jan/safe
Latest Weather Briefing...
   www.weather.gov/jan/weather_briefing

Find NWS JAN on Facebook...
   www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR FLOODING ISSUES...

Current Watches and Warnings...
   www.weather.gov/jan/safe_HeavyRain

Observed Precipitation Images...
   www.weather.gov/jan/precipmaps

River Forecast Center...
   www.weather.gov/lmrfc/
Significant River Flood Outlook...
   www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html
Day 1 through 3 Excessive Rainfall...
   www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml
Excessive Rainfall Discussion...
   www.wpc.ncep.noaa.gov/discussions/qpferd.html
Day 1 through 7 QPF...
   www.wpc.ncep.noaa.gov/qpf/qpf2.shtml
QPF Discussion...
   www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

Storm Prediction Center (SPC)...
   www.spc.noaa.gov/
Meso Analysis...
   www.spc.noaa.gov/exper/mesoanalysis/Day 1 through 3 Outlooks...
   www.spc.noaa.gov/products/outlook/
Storm Reports...
   www.spc.noaa.gov/climo/online/

In the hours before

Local storm report, Apr 3, 12:23 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1223 AM CDT MON APR 3 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1205 AM     TSTM WND DMG     1 SW NATCHEZ            31.53N 91.40W
04/03/2017                   ADAMS              MS   LAW ENFORCEMENT

            PART OF THE ROAD IS FLOODED AND WATER IS
            NEARING A FEW HOMES.

&&

CE
Local storm report, Apr 3, 12:27 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
1227 AM CDT MON APR 3 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1205 AM     FLASH FLOOD      1 SW NATCHEZ            31.53N 91.40W
04/03/2017                   ADAMS              MS   LAW ENFORCEMENT

            PART OF THE ROAD IS FLOODED AND WATER IS
            NEARING A FEW HOMES.

&&

CE
Local storm report, Apr 3, 12:28 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1228 AM CDT MON APR 3 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     TSTM WND DMG     1 NNW VICKSBURG         32.34N 90.88W
04/02/2017                   WARREN             MS   EMERGENCY MNGR

            NUMEROUS TREES DOWN AROUND THE CITY OF
            VICKSBURG.

&&

TW
Local storm report, Apr 3, 12:29 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1229 AM CDT MON APR 3 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     TSTM WND DMG     10 NNW EDWARDS          32.46N 90.69W
04/02/2017                   WARREN             MS   EMERGENCY MNGR

            NUMEROUS TREES DOWN ACROSS WARREN COUNTY.

&&

TW
Local storm report, Apr 3, 12:35 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
1235 AM CDT MON APR 3 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 AM     TSTM WND DMG     CROSSETT                33.13N 91.96W
04/02/2017                   ASHLEY             AR   PUBLIC

            TREES AND POWER LINES DOWN ON THE W SIDE OF
            THE COUNTY.

&&

CE
Local storm report, Apr 3, 12:40 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
1240 AM CDT MON APR 3 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     TSTM WND DMG     CROSSETT                33.13N 91.96W
04/02/2017                   ASHLEY             AR   EMERGENCY MNGR

            TREES AND POWER LINES DOWN ON THE W SIDE OF
            THE COUNTY.

&&

CE

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 7:10 PM CDTFlash Flood WarningJANIssaquena, Warren5 hr
Apr 2, 7:24 PM CDTTornado WarningJANHinds, Madison, Yazoo44 min
Apr 2, 7:39 PM CDTSevere Thunderstorm WarningJANHinds51 min
Apr 2, 7:40 PM CDTFlash Flood WarningJANHinds, Madison, Yazoo4 hr
Apr 2, 7:54 PM CDTSevere Thunderstorm WarningJANMadison, Rankin, Yazoo51 min
Apr 2, 7:56 PM CDTSevere Thunderstorm WarningJANJefferson Davis, Simpson49 min
Apr 2, 8:30 PM CDTSpecial Weather StatementJANJefferson Davis45 min
Apr 2, 8:35 PM CDTSpecial Weather StatementJANSmith55 min
Apr 2, 8:45 PM CDTSevere Thunderstorm WarningJANLeake, Madison, Scott45 min
Apr 2, 8:54 PM CDTSpecial Weather StatementJANMadison36 min
Apr 2, 9:04 PM CDTFlash Flood WarningJANHinds, Leake, Madison, Rankin, Scott4 hr
Apr 2, 9:16 PM CDTSevere Thunderstorm WarningJANCovington, Jasper, Jones, Smith28 min
Apr 2, 9:36 PM CDTSevere Thunderstorm WarningJANScott39 min
Apr 2, 10:18 PM CDTRiver Flood WarningJANHinds, Warren13 days
Apr 2, 10:30 PM CDTRiver Flood WarningJANAttala, Holmes8 days
Apr 2, 10:30 PM CDTRiver Flood WarningJANMadison, Yazoo11 days
Apr 2, 10:59 PM CDTSevere Thunderstorm WarningJANAdams, Franklin, Jefferson46 min
Apr 2, 11:07 PM CDTSpecial Weather StatementJANLauderdale53 min
Apr 2, 11:18 PM CDTFlash Flood WarningJANHinds, Madison, Yazoo4 hr
Apr 2, 11:26 PM CDTFlash Flood WarningJANAdams, Claiborne, Franklin, Jefferson4 hr
Apr 2, 11:27 PM CDTFlash Flood WarningJANKemper, Lauderdale, Neshoba, Newton4 hr
Apr 2, 11:43 PM CDTSevere Thunderstorm WarningJANAdams, Franklin62 min
Apr 2, 11:44 PM CDTSevere Thunderstorm WarningJANClaiborne, Copiah, Hinds, Jefferson, Lincoln61 min
Apr 3, 12:04 AM CDTFlash Flood WarningJANWarren3 hr
Apr 3, 12:52 AM CDTFlash Flood WarningJANHinds, Rankin4 hr
Apr 3, 1:28 AM CDTSevere Thunderstorm WarningJANCopiah, Lawrence, Lincoln, Simpson47 min
Apr 3, 1:53 AM CDTFlash Flood WarningJANLeake, Madison, Scott3 hr
Apr 3, 1:54 AM CDTSevere Thunderstorm WarningJANCovington, Jefferson Davis, Lawrence, Rankin, Scott, Simpson and 1 more66 min
Apr 3, 2:11 AM CDTRiver Flood WarningJANLeake4 days
Apr 3, 2:38 AM CDTSevere Thunderstorm WarningJANCovington, Jasper, Jones, Smith52 min
Apr 3, 2:54 AM CDTAreal Flood WarningJANHinds, Madison, Warren, Yazoo3 hr
Apr 3, 3:07 AM CDTFlash Flood WarningJANJasper, Smith3 hr
Apr 3, 3:13 AM CDTSevere Thunderstorm WarningJANClarke, Jasper, Lauderdale62 min
Apr 3, 3:20 AM CDTFlash Flood WarningJANCovington, Jones3 hr
Apr 3, 3:23 AM CDTSevere Thunderstorm WarningJANMarion52 min
Apr 3, 3:25 AM CDTFlash Flood WarningJANKemper, Lauderdale, Neshoba, Newton3 hr
Apr 3, 3:40 AM CDTFlash Flood WarningJANJefferson Davis, Lawrence3 hr
Apr 3, 4:05 AM CDTSevere Thunderstorm WarningJANForrest, Lamar40 min
Apr 3, 4:07 AM CDTAreal Flood WarningJANHinds, Leake, Madison, Rankin, Scott6 hr
Apr 3, 4:19 AM CDTFlash Flood WarningJANForrest, Lamar, Marion3 hr
Apr 3, 5:04 AM CDTSpecial Weather StatementJANForrest26 min
Apr 3, 5:11 AM CDTFlash Flood WarningJANRankin, Scott4 hr
Apr 3, 5:32 AM CDTAreal Flood WarningJANHinds, Madison, Warren, Yazoo6 hr
Apr 3, 6:36 AM CDTRiver Flood WarningJANLeake8 days
Apr 3, 6:36 AM CDTRiver Flood WarningJANLeake5 days
Apr 3, 9:49 AM CDTRiver Flood WarningJANNoxubee3 days
Apr 3, 10:16 AM CDTRiver Flood WarningJANClarke4 days
Apr 3, 11:15 AM CDTRiver Flood WarningJANCarroll, Leflore48 hr
Apr 3, 11:45 AM CDTRiver Flood WarningJANHinds, Rankin7 days
Apr 3, 11:49 AM CDTRiver Flood WarningJANCopiah, Simpson10 days
Apr 3, 11:49 AM CDTRiver Flood WarningJANLawrence11 days
Apr 3, 11:49 AM CDTRiver Flood WarningJANMarion12 days
Apr 3, 12:25 PM CDTRiver Flood WarningJANLeake26 hr

Nearby

Severe Thunderstorm Warnings in Mississippi, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.